Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 83, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 2, 2002, 9:19 PM EDT for Claiborne County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2002, 9:19 PM EDT (01:19 UTC)
- Expired
- Jun 2, 2002, 10:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Claiborne County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 9:40 PM EDT | Thunderstorm Wind | Tazewell, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2434 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657 WUUS54 KMRX 030119 SVRMRX TNC025-030200- /NEW.KMRX.SV.W.0111.030118-030200/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 918 PM EDT SUN JUN 2 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE COUNTY IN EAST TENNESSEE * UNTIL 1000 PM EDT * AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SPRINGDALE...OR 10 MILES SOUTH OF MIDDLESBOROUGH...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANDLICK AROUND 925 PM EDT TAZEWELL AROUND 930 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3660 8373 3646 8386 3636 8371 3644 8342 TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:55 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 2, 7:55 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 755 PM EDT SUN JUN 2 2002 WILL ISSUE UPDATE TO REMOVE THUNDERSTORM WATCH. NEW CONVECTION FIRING FARTHER WEST IN JKL CWA AND LOOKS LIKE IT WILL THREATEN NRN CUMBERLAND PLATEAU COUNTIES. FARTHER NE...CONVECTION WEAKENS INTO MORE STRATIFORM TYPE PRECIP ACROSS SW VA/NE TN. HOWEVER... ADDITIONAL STORMS OCCURRING UPSTREAM OF THIS AREA AND WILL KEEP CURRENT POPS GOING IN ZONES. .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Jun 2, 7:35 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
735 PM EDT SUN JUN 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0441 PM BRISTOL VA .75 INCH HAIL
06/02/02 WASHINGTON DIME SIZE HAIL REPORTED
NEAR THE CITY OF BRISTOL.
REPORTED BY AMATEUR RADIO
OPERATOR.
0500 PM SHADY VALLEY TN .75 INCH HAIL
06/02/02 JOHNSON DIME SIZE HAIL REPORTED
NEAR SHADEY VALLEY.
REPORTED LAW ENFORCEMENT.
0500 PM DOEVILLE TN .75 INCH HAIL
06/02/02 JOHNSON DIME SIZE HAIL REPORTED
NEAR DOEVILLE. REPORTED BY
LAW ENFORCEMENT.
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:11 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 49 min |
| Jun 2, 9:28 PM EDT | Severe Thunderstorm Warning | MRX | Union | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.